It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-04-2008, 12:08 PM   #1
Veteran
(male)
 
Join Date: Dec 2006
Location: My Happy Place
Posts: 311
Michael8466 HB User
Blood pressure medication causing hip pain?

Is this possible? has anyone had this side effect before? my doctor switched my blood pressure medication and I now have hip pain on one side. I don't know if it's from the meds or a new problem. Thanks

 
Old 02-04-2008, 12:48 PM   #2
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: Blood pressure medication causing hip pain?

Michael,

It may be a new "problem" but I would be willing to bet it is from the meds. Many, many different bp meds cause muscle aches and pains, and some cause bone pain.

I most definitely experienced hip pain while on hydrochlorothiazide. The pain would be so bad that it would wake me in the middle of the night and I would have to take a pain reliever (which I have since learned can elevate one's pressures) in order to get back to sleep.

You needn't experience this pain on an hourly/weekly/or monthly basis...if it's a side effect it can come and go....and it can come out of the blue, even if you've been on meds a long, long time.

But best check your package insert info (the manufacturer's info) to see what it says about the side effects, and what to do about them. Then check with your doctor and your pharmacist. You'll probably get 3 different answers, but check anyway!

Bethsheba

Last edited by bethsheba; 02-04-2008 at 12:49 PM.

 
Sponsors Lightbulb
   
Old 02-04-2008, 10:36 PM   #3
Senior Veteran
(female)
 
flowergirl2day's Avatar
 
Join Date: Apr 2007
Location: Canada
Posts: 3,176
flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
Re: Blood pressure medication causing hip pain?

Michael,

Beth's personal experience matches mine. I have developed hip pain, just the right side at first, recently the left one as well. Sometimes one hip or the other, sometimes both. I have pain medication for that. I too believe it's an effect of one or more of my medications. Additionally, there's constant muscle pain (right calf) and occassional joint pain. Needless to say, none of these were present prior to my starting the drug treatment. All I hear if I dare to mention any aches or pains to my doctor (which I don't anymore) is anxiety...I fail to see any possible connection. In my opinion, there is a very good chance your problems are medication-related.

flowergirl

 
Old 02-05-2008, 06:03 AM   #4
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: Blood pressure medication causing hip pain?

Quote:
Originally Posted by flowergirl2day View Post
Michael,

Beth's personal experience matches mine. I have developed hip pain, just the right side at first, recently the left one as well. Sometimes one hip or the other, sometimes both. .... All I hear if I dare to mention any aches or pains to my doctor (which I don't anymore) is anxiety...flowergirl
Oh flowergirl,

I'm so sorry to hear about the developments....you are such a trooper! I can't imagine going back to work under the conditions you deal with.

I've been doing some thinking about your situation but need to think some more. Will address my thoughts in another post.

Bethsheba

 
Old 02-05-2008, 08:43 PM   #5
Senior Veteran
(female)
 
flowergirl2day's Avatar
 
Join Date: Apr 2007
Location: Canada
Posts: 3,176
flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
Re: Blood pressure medication causing hip pain?

Guess what I had for lunch? Pizza. Got a couple of surprised looks for sure. I still ate some veggies but not as many.
I am doing fine and had a pretty good day. I am hoping that the electrolyte and other levels will eventually get back to normal. I need to do more reading about this. I think a change in medication is badly needed. Everything I have read so far points to the medication as a likely culprit. The aches, pains and cramps can be a consequence of an electrolyte imbalance or a side effect of medication, as discussed in this thread. The only problem is that any change in medication (especially the diuretics) is going to result in poorer blood pressure control.

flowergirl

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
My 24 Hour Blood Pressure Averages for 2003 compared with 2008 Machaon High & Low Blood Pressure 16 02-19-2013 01:21 PM
Lupus and blood pressure spikes when sleeping. Sunsetnan Lupus 121 07-26-2010 07:21 AM
High blood pressure spikes awake when sleeping Sunsetnan High & Low Blood Pressure 23 04-24-2010 06:20 PM
Blips in Blood Pressure Kaycon High & Low Blood Pressure 2 04-20-2010 12:02 PM
Perplexed About My High Blood Pressure conanld High & Low Blood Pressure 5 10-26-2008 11:09 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (852), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:49 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!